(54.81.220.239)
Users online: 7693    [ij] [ij] [ij] 
Email id
 

Open Journal of Psychiatry & Allied Sciences
Year : 2019, Volume : 10, Issue : 2
First page : ( 169) Last page : ( 171)
Print ISSN : 2394-2053. Online ISSN : 2394-2061.
Article DOI : 10.5958/2394-2061.2019.00024.7

A case of levosulpiride-induced tardive dyskinesia

Ghosh Soumitra1, Nayek Sandipan2,*

1Professor and HOD, Department of Psychiatry, Tezpur Medical College Hospital, Tezpur, Assam, India

2RMO cum Clinical Tutor, Department of Psychiatry, Rampurhat Govt. Medical College and Hospital, Rampurhat, West Bengal, India

*Correspondence: Dr. Sandipan Nayek, Jagatberh (Kalachandtala), P.O. Sripally, Purba Bardhaman, PIN-713103, West Bengal, India. sandipannayek@gmail.com

Online published on 28 June, 2019.

Abstract

Levosulpiride is chemically a substituted benzamide which acts as an atypical antipsychotic and prokinetic agent. There is dearth of study and limited research on levosulpiride-induced tardive dyskinesia (TD) and its abuse potential till date. Levosulpiride can cause TD which is related to an apparent dopaminergic hyperactivity after long-term blockade of presynaptic dopaminergic D2 receptors. So, detailed drug history should be taken to detect the rare cases of levosulpiride-induced TD and physicians should be cautious in using levosulpiride, particularly in elderly patients.

Top

Keywords

Benzamide, Antipsychotic, Prokinetic, Dopamine, Elderly.

Top

 
║ Site map ║ Privacy Policy ║ Copyright ║ Terms & Conditions ║ Page Rank Tool
375,026,948 visitor(s) since 30th May, 2005.
All rights reserved. Site designed and maintained by DIVA ENTERPRISES PVT. LTD..
Note: Please use Internet Explorer (6.0 or above). Some functionalities may not work in other browsers.